Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Jacksonville, FL

March 2, 2011

NWS Jacksonville, FL issued this small craft advisory at Mar 2, 2011, 3:09 PM EST. It took effect at Mar 3, 2011, 7:00 AM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 3:09 PM EST (20:09 UTC)
In effect from
Mar 3, 2011, 7:00 AM EST
Expired
Mar 6, 2011, 4:00 PM EST
In force
3 days
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 9:39 AM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 2, 9:39 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EST WED MAR 2 2011

.UPDATE...SFC ANALYSIS SHOWS 1026 MB HIGH PRES RIDGE FROM GA TO NC
GIVING A NELY FLOW OVER THE LOCAL AREA. WEAK INVERTED TROUGH OFF
THE E COAST CAUSING LLVL CONVERGENCE MAINLY TO THE S OF FLAGLER.
ATMOSPHERE CONTS VERY DRY WITH PWAT JUST UNDER A 3 TENTHS OF AN
INCH. STRONG SUBSIDENCE INVERSION IS LOCATED AT ABOUT 910 MB. NAM
BUFR SOUNDING APPEARED TO VERIFY BETTER THAN GFS WITH THE WIND
PROFILE AND MOISTURE FOR THE 12Z JAX RAOB. VIS IMAGERY SHOWS
SCT-BKN STRATO CU FIELD LURKING OFFSHORE SE OF BUOY 41012 WITH A
FEW SPRINKLES POSSIBLE IN NE-SW CLOUD LINES. ALOFT...FLOW IS NWLY
WITH SCT THIN CIRRUS EXPECTED AT TIMES TODAY PER IR IMAGERY.

NAM MODEL INDICATED SOME OF MARINE STRATO CU LINES TO MAKE THEIR
WAY INTO ST JOHNS AND FLAGLER TODAY. THINK CLOUDINESS WILL MOSTLY
REMAIN TO OUR S THOUGH FLAGLER SHOULD SEE BEST SHOT AT PARTLY
CLOUDY CONDS TODAY...OTHERWISE FOR BALANCE OF THE DAY MOSTLY
SUNNY CONDS EXPECTED. WINDS WILL CONT TO BE NELY TODAY AND BREEZY
AT TIMES ALONG COASTAL COUNTIES AND ENE INLAND AT ~10-15 MPH. PRES
GRADIENT SHOULD RELAX A BIT BY AFTN WHICH SHOULD HELP CAP WINDS
AT 15 MPH. THE FORECAST LOOKS ON TRACK WITH HIGHS IN THE 70S...WITH
60S AT THE COAST. HAVE MADE MINOR CHANGES IN THE GRIDS FOR WINDS
AND SKY CONDS.

&&

.AVIATION...VFR TODAY. INCREASING MOISTURE OFF THE ATLC MAY PRODUCE
SOME CIGS NEAR 3 KFT IN NE FL LATE TONIGHT BUT TIMING AND
CONFIDENCE IN AFFECTING ANY TAF SITES REMAINS LOW AT THIS TIME.

&&

.MARINE...WINDS AT 41012 ARE 19 KT WITH SEAS OF ABOUT 7.5 FT.
SAUF1 CONTS TO BE GUSTY AT 15G20KT RECENTLY. CURRENT FORECAST AND
HEADLINES LOOK ON TRACK WITH LITTLE CHANGE EXPECTED. SHOULD BE
ABLE TO MAKE A FEW CHANGES TO THE HEADLINES WITH THE AFTN CWF
PACKAGE WITH THE MAIN ONE BEING ABLE TO DROP THE SCA FOR GA
OFFSHORE WATERS...BUT MAY NEED TO HANG ONTO FL WATERS THROUGH LATE
TONIGHT.

&&

.FIRE WEATHER...LOW RH DURATIONS APPEAR TO FALL JUST SHORT OF RED
FLAGS OVER THE SUWANNEE VALLEY AREA BUT WILL MONITOR FOR ANY SHORT
FUSE WARNINGS. MIN RH VALUES WILL LIKELY FALL JUST UNDER 30% OVER
INLAND SE GA TODAY BUT THEY WILL NOT MEET THE WIND CRITERIA FOR
RED FLAGS OR FIRE DANGER STATEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  44  74  49 /   0   0   0  10
SSI  66  51  67  54 /   0   0  10  10
JAX  71  48  73  51 /   0   0  10  10
SGJ  68  55  71  57 /   0  10  10  10
GNV  75  47  76  49 /   0   0   0   0
OCF  77  50  77  51 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EST THIS
     EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

SHASHY/WALKER
Hazardous weather outlook, Mar 2, 4:40 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EST WED MAR 2 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
440 AM EST WED MAR 2 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NORTHEASTERLY WINDS AND DEVELOPING SWELLS WILL BRING A MODERATE RISK
OF RIP CURRENTS TO AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

EASTERLY SWELLS WILL BRING AN ELEVATED RISK OF RIP CURRENTS THROUGH
AT LEAST SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:26 AM ESTSmall Craft Advisory for Hazardous SeasJAX24 hr
Mar 2, 11:35 AM ESTRed Flag WarningJAXSuwannee6 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.